MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER MINI; CATHETER, PERCUTANEOUS

MICROVENTION, INC. SCEPTER MINI; CATHETER, PERCUTANEOUS
Model Number BC0210M-US
Medical Device Problem Codes Inflation Problem (1310); Failure to Deflate (4060)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 08/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon catheter was used in an embolization procedure with liquid embolic to treat a patient with a dural av fistula.Reportedly, during preparation of the balloon, there was difficulty inflating and deflating the balloon with a 1cc syringe.The balloon filled up with contrast with no air seen inside the balloon; however, the balloon did not deflate and reinflate at all.While keeping pressure with the 1cc syringe , the physician observed a movement from the balloon while inflating thinking that was the self-sealing occurring.No air was observed in the balloon.The physician then submerged the balloon into heparinized saline and deflated balloon with no issues.The 1cc syringe was removed and replaced with a.25cc syringe and placed on inflation port and the balloon was inserted into the patient over a guidewire.The liquid embolic was prepared and inserted at the guidewire port.When the balloon was inflated with 100% 270mg/ml visipaque contrast with the.25 syringe, the balloon inflated at the proximal end of the balloon with irregular shape and the distal end of the balloon did not inflate as big as the proximal end.However, the physician thought this was ok, because the vessel was small.When the liquid embolic was injected through the balloon, there was no reflux seen.When the liquid embolic was successfully injected, the physician tried to deflate the balloon but it would not deflate, even after attaching a 10cc syringe on the deflation port and pulling negative for 10 seconds.It was then determined that the balloon would not pull back into the intermediate catheter.The physician decided to remove the balloon catheter and the intermediate catheter at the same time out of the patient via the right radial artery wrist access.Both catheters were removed from the patient successfully.A diagnostic cerebral angiogram was performed and the patient¿s right internal and right external carotid vasospasmed, and procedure was aborted.There was no report of adverse event.According to the physician on (b)(6) 2025, the patient was doing well.
 
Additional Manufacturer Narrative
The device was returned to the manufacturer and the investigation is ongoing.Upon completion of the investigation, a supplemental mdr report will be submitted.
 
Additional Manufacturer Narrative
Investigation conclusion: the investigation of the returned balloon microcatheter found solidified liquid embolic inside the balloon and occluding the distal inflation and guidewire lumens, which would have prevented deflation and withdrawal during the procedure as described in the reported event.The guidewire lumen was found damaged at approximately 21cm from the distal tip, which appears to be the source of communication between the lumens.Due to the presence of solidified liquid embolic inside the balloon, functional testing could not be performed to further assess the alleged preparation issues and therefore, this complaint is considered non-verifiable.The physical evaluation of the device could not identify the conditions or circumstances that led to the occlusions, but this condition is consistent with liquid embolic used during the procedure solidifying over time.The physical evaluation of the device could not identify the conditions or circumstances that led to the guidewire lumen damage, but the damage is consistent with the device experiencing forces exceeding its tensile strength.A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.

Brand Name
SCEPTER MINI
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23000476
Report Number2032493-2025-90468
Device Sequence Number21212257
Product Code DQY
UDI-Device Identifier00842429106563
UDI-Public(01)00842429106563(11)230922(17)260831(10)0000424960
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K182829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberBC0210M-US
Device Lot Number0000424960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APRO INTERMEDIATE CATHETER (MEDTRONIC).; ONYX EMBOLIZATION SYSTEM (MEDTRONIC).; TRAXCESS MINI GUIDEWIRE (TERUMO).
Patient Age42 YR
Patient SexMale